Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Cyclotomic units in function fields


Authors: Sunghan Bae and Linsheng Yin
Journal: Proc. Amer. Math. Soc. 137 (2009), 401-408
MSC (2000): Primary 11R58
DOI: https://doi.org/10.1090/S0002-9939-08-09587-7
Published electronically: October 3, 2008
MathSciNet review: 2448557
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ k$ be a global function field over the finite field $ \mathbb{F}_{q}$ with a fixed place $ \infty $ of degree 1. Let $ K$ be a cyclic extension of degree dividing $ q-1$, in which $ \infty $ is totally ramified. For a certain abelian extension $ L$ of $ k$ containing $ K$, there are two notions of the group of cyclotomic units arising from sign normalized rank 1 Drinfeld modules on $ k$ and on $ K$. In this article we compare these two groups of cyclotomic units.


References [Enhancements On Off] (What's this?)

  • [ABJ] Ahn, J., Bae, S., and Jung, H., Cyclotomic units and Stickelberger ideals of global function fields, Trans. AMS 355 (2003), 1803-1818. MR 1953526 (2004m:11190)
  • [Gi] Gillard, R., Unités elliptiques et unités cyclotomiques, Math. Ann. 243 (1979), 181-189. MR 543728 (81k:12007)
  • [GR] Gross, B. and Rosen, M., Fourier series and the special values of $ L$-functions, Advances in Math. 69 (1988), 1-31. MR 937316 (90k:11150)
  • [Ha1] Hayes, D., Stickelberger elements in function fields, Compos. Math. 55 (1985), 209-239. MR 795715 (87d:11091)
  • [Ha2] -, Elliptic units in function fields, Progress in Math. 26, Birkhäuser, Boston (1982), 321-340. MR 685307 (84f:12005)
  • [Ke] Kersey, D., Modular units inside cyclotomic units, Ann. Math. (2) 112 (1980), 361-380. MR 592295 (82h:12006)
  • [Ou] Oukhaba, H., Fonctions discriminant, formules pour le nombre de classes, et unités elliptiques; Le cas des corps de fonctions (associé à des courbes sur des corps finis), Thèse, Institut Fourier, Grenoble, 1991.
  • [Sh] Shu, L., Narrow ray class fields and partial zeta functions, preprint, unpublished.
  • [Yi1] Yin, L., Index-class number formulas over global function fields, Compos. Math. 109 (1997), 49-66. MR 1473605 (98h:11151)
  • [Yi2] -, Stickelberger ideals and relative class numbers in function fields, J. Number Theory 81 (2000), 162-169. MR 1743498 (2001d:11114)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11R58

Retrieve articles in all journals with MSC (2000): 11R58


Additional Information

Sunghan Bae
Affiliation: Department of Mathematics, Korea Advanced Institute of Science and Technology, Daejeon 305-701, Republic of Korea
Email: shbae@math.kaist.ac.kr

Linsheng Yin
Affiliation: Department of Mathematical Sciences, Tsinghua University, Beijing 100084, People’s Republic of China
Email: lsyin@math.tsinghua.edu.cn

DOI: https://doi.org/10.1090/S0002-9939-08-09587-7
Received by editor(s): February 16, 2007
Published electronically: October 3, 2008
Additional Notes: The first author was supported by KOSEF research grants R01-2006-000-10320-0, F01-2006-000-10040-0 and SRC program (ASARC R11-2007-035-01001-0)
The second author was supported by NSFC (No. 10571097).
Communicated by: Wen-Ching Winnie Li
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society